Acquired kinking of the hair caused by acitretin

Clarke, J.T.; Price, H.; Clarke, S.; George, R.; Miller, J.J.

Journal of Drugs in Dermatology Jdd 6(9): 937-938

2007


ISSN/ISBN: 1545-9616
PMID: 17941367
Document Number: 10744
Alopecia, hypertrichosis, and hirsutism may be caused by a variety of medications. Drug-induced alterations in the texture or structure of the hair shaft, however, are much less common. We report a female patient who presented with acquired generalized kinking of the hair 6 months after the initiation of acitretin therapy for psoriasis. The hair change has persisted despite reductions in the dose of acitretin. To our knowledge, this is the first report of hair kinking induced by acitretin. It has been proposed that retinoid therapy may affect keratinization of the inner root sheath to cause this structural hair shaft change.

Document emailed within 1 workday
Secure & encrypted payments

Acquired kinking of the hair caused by acitretin